Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 192, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2017, 4:48 PM CDT for Beaver County, Oklahoma. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 3, 2017, 6:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:05 PM CDT | HAIL 1 | 9 Nne Darrouzett, OK | QUARTER SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
734
WUUS54 KAMA 032148
SVRAMA
OKC007-032315-
/O.NEW.KAMA.SV.W.0192.170703T2148Z-170703T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
448 PM CDT MON JUL 3 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Beaver County in the Panhandle of Oklahoma...
* Until 615 PM CDT
* At 445 PM CDT, severe thunderstorms were located near Forgan to
Knowles, with additional thunderstorms southeast of Beaver. These
storms have a history of slow movement around 5-10 mph towards the
east.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. People and animals
outdoors will be injured. Expect hail damage to roofs,
siding, windows, and vehicles.
* Locations impacted include...
Beaver, Forgan, Gate, Knowles, Elmwood, Mocane and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10000 3650 10048 3677 10065 3700 10066
3700 10000
TIME...MOT...LOC 2145Z 275DEG 3KT 3693 10048
HAIL...1.75IN
WIND...70MPH
$$
Ward2 follow-up statements
131
WWUS54 KAMA 032254
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
554 PM CDT MON JUL 3 2017
OKC007-032315-
/O.CON.KAMA.SV.W.0192.000000T0000Z-170703T2315Z/
Beaver OK-
554 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BEAVER COUNTY...
At 553 PM CDT, a severe thunderstorm was located over Beaver to
south of Elmwood, moving east at 5 mph with back building towards
the west.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Locations impacted include...
Beaver, Forgan, Gate, Knowles, Elmwood, Mocane and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10000 3650 10048 3677 10065 3700 10066
3700 10000
TIME...MOT...LOC 2253Z 268DEG 13KT 3681 10057
HAIL...0.75IN
WIND...60MPH
$$
Ward890
WWUS54 KAMA 032310
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
610 PM CDT MON JUL 3 2017
OKC007-032319-
/O.EXP.KAMA.SV.W.0192.000000T0000Z-170703T2315Z/
Beaver OK-
610 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR BEAVER COUNTY WILL EXPIRE AT
615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
AND heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3650 10000 3650 10048 3677 10065 3700 10066
3700 10000
TIME...MOT...LOC 2309Z 275DEG 3KT 3681 10056
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:10 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 3, 4:10 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 410 PM CDT Mon Jul 3 2017 .DISCUSSION... No major changes to the forecast. Severe thunderstorms expected this evening across eastern sections where unstable airmass continues to warm. Weak northwest flow aloft expected to continue through Tuesday night . Have expanded chances for afternoon thunderstorms to include western sections on Tuesday where axis of higher instability expected to set up. Thunderstorms expected to continue into Tuesday evening. Flow aloft expected to become north and northeast Wednesday through Thursday, limiting potential for thunderstorms to move in from the higher terrain. Have introduced slight chance of thunderstorms Wednesday afternoon across southern sections where slightly higher instability and upslope flow expected to be positioned. Weak northwest flow aloft expected to resume Friday, with low thunderstorm pops included for Friday night through Saturday night. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 65 92 67 93 67 / 30 20 20 20 5 Beaver OK 63 92 69 95 68 / 40 10 20 5 0 Boise City OK 60 93 63 93 65 / 20 20 20 10 0 Borger TX 68 95 68 97 70 / 30 10 20 10 5 Boys Ranch TX 66 95 67 97 67 / 20 10 30 20 5 Canyon TX 64 93 67 94 67 / 30 20 30 20 5 Clarendon TX 66 91 70 90 69 / 40 20 30 20 10 Dalhart TX 63 95 64 96 65 / 20 20 30 10 0 Guymon OK 62 94 66 96 68 / 30 10 20 5 0 Hereford TX 64 94 66 95 66 / 30 20 30 20 5 Lipscomb TX 65 91 68 95 68 / 50 20 20 20 5 Pampa TX 66 92 68 94 67 / 30 20 20 20 5 Shamrock TX 67 92 70 93 69 / 50 20 30 20 5 Wellington TX 69 94 70 92 71 / 50 20 30 20 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 07/03
Hazardous weather outlook, Jul 3, 3:49 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 349 PM CDT Mon Jul 3 2017 OKZ001>003-TXZ001>020-041100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 349 PM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected across the Texas and Oklahoma Panhandles, especially across the eastern Panhandles, where some storms are expected to become strong to severe with hail up to 2 inches in diameter and damaging winds up to 70 MPH will be possible. Locally heavy rains will likely occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible for various portions of the Panhandles Tuesday through Wednesday, and then again Friday night through Saturday night. Some storms Tuesday could become strong to marginally severe, producing one inch hail and 60 MPH gusts. Otherwise, the threat for organized severe weather will be low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
In the hours before
Local storm report, Jul 3, 3:30 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 6 WSW WARE 36.14N 102.79W
07/02/2017 E60 MPH DALLAM TX EMERGENCY MNGR
LATE REPORT OF THUNDERSTORM WIND GUSTS ESTIMATED UP TO
60 MPH.
1044 PM HAIL BUSHLAND 35.19N 102.06W
07/02/2017 E0.88 INCH POTTER TX NWS EMPLOYEE
ACCUMULATING HAIL
1046 PM HAIL BUSHLAND 35.19N 102.06W
07/02/2017 E1.00 INCH POTTER TX NWS EMPLOYEE
SOME QUARTERS WITHIN THE ACCUMULATING HAIL.
1052 PM HAIL 6 WNW TIMBERCREEK CANYO 35.10N 101.91W
07/02/2017 E0.75 INCH RANDALL TX TRAINED SPOTTER
SOME ACCUMULATING HAIL ON I 27 SOUTH AT SUNDOWN
&&
EVENT NUMBER AMA1700752 AMA1700749 AMA1700750 AMA1700751
EASpecial weather statement, Jul 3, 4:39 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
439 PM CDT MON JUL 3 2017
TXZ009-010-032215-
Hemphill TX-Roberts TX-
439 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES UNTIL 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Wolf Creek Park, or 16 miles northwest of Canadian,
moving east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Roberts and northwestern Hemphill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3589 10042 3594 10073 3603 10084 3606 10080
3606 10042
TIME...MOT...LOC 2139Z 271DEG 9KT 3603 10063
WardThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 80 min |
| Jul 3, 3:50 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 70 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.